Alert archive / California / Flash Flood Watches in 2017
Flash Flood Watch 3, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this flash flood watch at Jan 9, 2017, 2:39 PM PST for 7 counties in California. It took effect at Jan 10, 2017, 4:00 AM PST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Jan 9, 2017, 2:39 PM PST (22:39 UTC)
- In effect from
- Jan 10, 2017, 4:00 AM PST
- Expired
- Jan 11, 2017, 4:00 AM PST
- In force
- 24 hr
- Issued by
- NWS San Francisco Bay Area, CA
- Flood severity
- None
Counties Marin County, CA, Monterey County, CA, Napa County, CA, San Mateo County, CA, Santa Clara County, CA, Santa Cruz County, CA, Sonoma County, CA
The radar
The San Francisco radar (KMUX), 53 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 10.7 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 29 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 728 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- -73 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted.
843 WGUS66 KMTR 092239 FFAMTR URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SAN FRANCISCO CA 239 PM PST MON JAN 9 2017 ...FLASH FLOOD WATCH ISSUED FOR A PORTION OF THE SAN FRANCISCO BAY AREA AND CENTRAL COAST... .PERIODS OF MODERATE HEAVY RAIN ARE EXPECTED LATE TONIGHT INTO TUESDAY NIGHT. HEAVY RAIN ON ALREADY SATURATED SOILS WILL LIKELY LEAD TO FLASH FLOODING OF AREA STREAMS AND RIVERS AS WELL AS LOCAL URBAN AREAS. CAZ505>507-509-512-513-517-529-530-100500- /O.NEW.KMTR.FF.A.0003.170110T1200Z-170111T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ COASTAL NORTH BAY INCLUDING POINT REYES NATIONAL SEASHORE- NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- SAN FRANCISCO PENINSULA COAST-SANTA CRUZ MOUNTAINS- SANTA CLARA VALLEY INCLUDING SAN JOSE- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST- INCLUDING THE CITIES OF...TAMALPAIS-HOMESTEAD...SAUSALITO... SANTA ROSA...SOUTH SANTA ROSA...NAPA...SAN RAFAEL...PETALUMA... NOVATO...ROHNERT PARK...ANGWIN...LAGUNITAS-FOREST KNOLLS... WOODACRE...PACIFICA...SCOTTS VALLEY...BOULDER CREEK... DAY VALLEY...SAN JOSE...SANTA CRUZ...WATSONVILLE...LIVE OAK... SEASIDE...MONTEREY...MARINA 239 PM PST MON JAN 9 2017 ...FLASH FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH LATE TUESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF WESTERN CALIFORNIA... INCLUDING THE FOLLOWING AREAS...COASTAL NORTH BAY INCLUDING POINT REYES NATIONAL SEASHORE...NORTH BAY INTERIOR VALLEYS... NORTH BAY MOUNTAINS...NORTHERN MONTEREY BAY...SAN FRANCISCO PENINSULA COAST...SANTA CLARA VALLEY INCLUDING SAN JOSE... SANTA CRUZ MOUNTAINS...SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST AND SOUTHERN MONTEREY BAY AND BIG SUR COAST. * FROM LATE TONIGHT THROUGH LATE TUESDAY NIGHT * PERIODS OF HEAVY RAIN WILL IMPACT THE REGION FROM LATE TONIGHT THROUGH TUESDAY NIGHT. RAINFALL AMOUNTS FROM 1 TO 2 INCHES ARE POSSIBLE AT LOWER ELEVATIONS WITH 3 TO 6 INCHES ACROSS HIGHER TERRAIN OF THE NORTH BAY AND ALONG THE COASTAL RANGES. * THE PRIMARY IMPACTS WILL BE LOCALIZED PONDING OF WATER ON LOW LYING ROADWAYS WITH POOR DRAINAGE...RAPID RISES ON STREAMS AND CREEKS WITH SOME LIKELY EXCEEDING BANKFULL...SOME RIVER FLOODING...AND POTENTIAL ROCK AND MUD SLIDES. RECENT BURN SCARS WILL ALSO BE SUSCEPTIBLE TO DEBRIS FLOWS DURING PERIODS OF INTENSE RAINFALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ RGASS
4 follow-up statements
078 WGUS66 KMTR 100524 FFAMTR FLOOD WATCH NATIONAL WEATHER SERVICE SAN FRANCISCO CA 924 PM PST MON JAN 9 2017 ...FLASH FLOOD WATCH ISSUED FOR A PORTION OF THE SAN FRANCISCO BAY AREA AND CENTRAL COAST... .PERIODS OF MODERATE HEAVY RAIN ARE EXPECTED LATE TONIGHT INTO TUESDAY NIGHT. HEAVY RAIN ON ALREADY SATURATED SOILS WILL LIKELY LEAD TO FLASH FLOODING OF AREA STREAMS AND RIVERS AS WELL AS LOCAL URBAN AREAS. CAZ505>507-509-512-513-517-529-530-101800- /O.CON.KMTR.FF.A.0003.170110T1200Z-170111T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ COASTAL NORTH BAY INCLUDING POINT REYES NATIONAL SEASHORE- NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- SAN FRANCISCO PENINSULA COAST-SANTA CRUZ MOUNTAINS- SANTA CLARA VALLEY INCLUDING SAN JOSE- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST- INCLUDING THE CITIES OF...TAMALPAIS-HOMESTEAD...SAUSALITO... SANTA ROSA...SOUTH SANTA ROSA...NAPA...SAN RAFAEL...PETALUMA... NOVATO...ROHNERT PARK...ANGWIN...LAGUNITAS-FOREST KNOLLS... WOODACRE...PACIFICA...SCOTTS VALLEY...BOULDER CREEK... DAY VALLEY...SAN JOSE...SANTA CRUZ...WATSONVILLE...LIVE OAK... SEASIDE...MONTEREY...MARINA 924 PM PST MON JAN 9 2017 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 4 AM PST TUESDAY THROUGH LATE TUESDAY NIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF WESTERN CALIFORNIA...INCLUDING THE FOLLOWING AREAS...COASTAL NORTH BAY INCLUDING POINT REYES NATIONAL SEASHORE...NORTH BAY INTERIOR VALLEYS...NORTH BAY MOUNTAINS... NORTHERN MONTEREY BAY...SAN FRANCISCO PENINSULA COAST...SANTA CLARA VALLEY INCLUDING SAN JOSE...SANTA CRUZ MOUNTAINS...SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST AND SOUTHERN MONTEREY BAY AND BIG SUR COAST. * FROM 4 AM PST TUESDAY THROUGH LATE TUESDAY NIGHT * PERIODS OF HEAVY RAIN WILL IMPACT THE REGION FROM LATE TONIGHT THROUGH TUESDAY NIGHT. RAINFALL AMOUNTS FROM 1 TO 2 INCHES ARE POSSIBLE AT LOWER ELEVATIONS WITH 3 TO 6 INCHES ACROSS HIGHER TERRAIN OF THE NORTH BAY AND ALONG THE COASTAL RANGES. * THE PRIMARY IMPACTS WILL BE LOCALIZED PONDING OF WATER ON LOW LYING ROADWAYS WITH POOR DRAINAGE...RAPID RISES ON STREAMS AND CREEKS WITH SOME LIKELY EXCEEDING BANKFULL...SOME RIVER FLOODING...AND POTENTIAL ROCK AND MUD SLIDES. RECENT BURN SCARS WILL ALSO BE SUSCEPTIBLE TO DEBRIS FLOWS DURING PERIODS OF INTENSE RAINFALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ RGASS/W PI
959 WGUS66 KMTR 101757 FFAMTR FLOOD WATCH NATIONAL WEATHER SERVICE SAN FRANCISCO CA 957 AM PST TUE JAN 10 2017 ...FLASH FLOOD WATCH ISSUED FOR A PORTION OF THE SAN FRANCISCO BAY AREA AND CENTRAL COAST... .PERIODS OF MODERATE TO HEAVY RAIN ARE FORECAST THROUGH TONIGHT. HEAVY RAIN ON ALREADY SATURATED SOILS WILL LIKELY LEAD TO FLASH FLOODING OF AREA STREAMS AND RIVERS AS WELL AS LOCAL URBAN AREAS. CAZ505>507-509-512-513-517-529-530-110400- /O.CON.KMTR.FF.A.0003.000000T0000Z-170111T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ COASTAL NORTH BAY INCLUDING POINT REYES NATIONAL SEASHORE- NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- SAN FRANCISCO PENINSULA COAST-SANTA CRUZ MOUNTAINS- SANTA CLARA VALLEY INCLUDING SAN JOSE- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST- INCLUDING THE CITIES OF...TAMALPAIS-HOMESTEAD...SAUSALITO... SANTA ROSA...SOUTH SANTA ROSA...NAPA...SAN RAFAEL...PETALUMA... NOVATO...ROHNERT PARK...ANGWIN...LAGUNITAS-FOREST KNOLLS... WOODACRE...PACIFICA...SCOTTS VALLEY...BOULDER CREEK... DAY VALLEY...SAN JOSE...SANTA CRUZ...WATSONVILLE...LIVE OAK... SEASIDE...MONTEREY...MARINA 957 AM PST TUE JAN 10 2017 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF WESTERN CALIFORNIA...INCLUDING THE FOLLOWING AREAS...COASTAL NORTH BAY INCLUDING POINT REYES NATIONAL SEASHORE...NORTH BAY INTERIOR VALLEYS...NORTH BAY MOUNTAINS... NORTHERN MONTEREY BAY...SAN FRANCISCO PENINSULA COAST...SANTA CLARA VALLEY INCLUDING SAN JOSE...SANTA CRUZ MOUNTAINS...SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST AND SOUTHERN MONTEREY BAY AND BIG SUR COAST. * THROUGH LATE TONIGHT * PERIODS OF HEAVY RAIN WILL IMPACT THE REGION FROM LATE TONIGHT THROUGH TUESDAY NIGHT. RAINFALL AMOUNTS FROM 1 TO 2 INCHES ARE POSSIBLE AT LOWER ELEVATIONS WITH 3 TO 6 INCHES ACROSS HIGHER TERRAIN OF THE NORTH BAY AND ALONG THE COASTAL RANGES. * THE PRIMARY IMPACTS WILL BE LOCALIZED PONDING OF WATER ON LOW LYING ROADWAYS WITH POOR DRAINAGE...RAPID RISES ON STREAMS AND CREEKS WITH SOME LIKELY EXCEEDING BANKFULL...SOME RIVER FLOODING...AND POTENTIAL ROCK AND MUD SLIDES. RECENT BURN SCARS WILL ALSO BE SUSCEPTIBLE TO DEBRIS FLOWS DURING PERIODS OF INTENSE RAINFALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
834 WGUS66 KMTR 110547 FFAMTR FLOOD WATCH NATIONAL WEATHER SERVICE SAN FRANCISCO CA 947 PM PST TUE JAN 10 2017 ...FLASH FLOOD WATCH CONTINUES FOR PORTIONS OF THE SAN FRANCISCO BAY AREA AND CENTRAL COAST... .HEAVY RAIN PERSISTS SOUTH OF MONTEREY BAY ON TUESDAY EVENING AS A STRONG COLD FRONT CONTINUES TO PUSH SOUTH ALONG THE CENTRAL COAST. FARTHER TO THE NORTH...BEHIND THE FRONT...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE OCCURRING. WIDESPREAD FLOODING HAS OCCURRED ON TUESDAY AND TUESDAY EVENING AND FLOODING WILL CONTINUE OVERNIGHT. CAZ505>507-509-512-513-517-529-530-111200- /O.CON.KMTR.FF.A.0003.000000T0000Z-170111T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ COASTAL NORTH BAY INCLUDING POINT REYES NATIONAL SEASHORE- NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- SAN FRANCISCO PENINSULA COAST-SANTA CRUZ MOUNTAINS- SANTA CLARA VALLEY INCLUDING SAN JOSE- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST- INCLUDING THE CITIES OF...TAMALPAIS-HOMESTEAD...SAUSALITO... SANTA ROSA...SOUTH SANTA ROSA...NAPA...SAN RAFAEL...PETALUMA... NOVATO...ROHNERT PARK...ANGWIN...LAGUNITAS-FOREST KNOLLS... WOODACRE...PACIFICA...SCOTTS VALLEY...BOULDER CREEK... DAY VALLEY...SAN JOSE...SANTA CRUZ...WATSONVILLE...LIVE OAK... SEASIDE...MONTEREY...MARINA 947 PM PST TUE JAN 10 2017 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF WESTERN CALIFORNIA...INCLUDING THE FOLLOWING AREAS...COASTAL NORTH BAY INCLUDING POINT REYES NATIONAL SEASHORE...NORTH BAY INTERIOR VALLEYS...NORTH BAY MOUNTAINS... NORTHERN MONTEREY BAY...SAN FRANCISCO PENINSULA COAST...SANTA CLARA VALLEY INCLUDING SAN JOSE...SANTA CRUZ MOUNTAINS...SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST AND SOUTHERN MONTEREY BAY AND BIG SUR COAST. * UNTIL 4 AM PST WEDNESDAY * RUNOFF FROM HEAVY RAIN WILL CONTINUE TO IMPACT THE REGION THROUGH LATE TUESDAY NIGHT. * THE PRIMARY IMPACTS WILL BE LOCALIZED PONDING OF WATER ON LOW LYING ROADWAYS WITH POOR DRAINAGE...CONTINUED RISES ON STREAMS AND CREEKS WITH SOME LIKELY EXCEEDING BANKFULL...SOME RIVER FLOODING...AND POTENTIAL ROCK AND MUD SLIDES. RECENT BURN SCARS WILL ALSO BE SUSCEPTIBLE TO DEBRIS FLOWS DURING PERIODS OF INTENSE RAINFALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
229 WGUS66 KMTR 111155 FFAMTR FLOOD WATCH NATIONAL WEATHER SERVICE SAN FRANCISCO CA 355 AM PST WED JAN 11 2017 CAZ505>507-509-512-513-517-529-530-111300- /O.EXP.KMTR.FF.A.0003.000000T0000Z-170111T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ COASTAL NORTH BAY INCLUDING POINT REYES NATIONAL SEASHORE- NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- SAN FRANCISCO PENINSULA COAST-SANTA CRUZ MOUNTAINS- SANTA CLARA VALLEY INCLUDING SAN JOSE- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST- INCLUDING THE CITIES OF...TAMALPAIS-HOMESTEAD...SAUSALITO... SANTA ROSA...SOUTH SANTA ROSA...NAPA...SAN RAFAEL...PETALUMA... NOVATO...ROHNERT PARK...ANGWIN...LAGUNITAS-FOREST KNOLLS... WOODACRE...PACIFICA...SCOTTS VALLEY...BOULDER CREEK... DAY VALLEY...SAN JOSE...SANTA CRUZ...WATSONVILLE...LIVE OAK... SEASIDE...MONTEREY...MARINA 355 AM PST WED JAN 11 2017 ...FLASH FLOOD WATCH WILL EXPIRE AT 4 AM PST EARLY THIS MORNING... THE FLASH FLOOD WATCH FOR A PORTION OF NORTHERN CALIFORNIA WILL EXPIRE AT 4 AM PST EARLY THIS MORNING. STEADY PRECIPITATION HAS ENDED ACROSS THE REGION WITH SCATTERED LIGHT TO MODERATE RAIN SHOWERS POSSIBLE THROUGH THE MORNING. THUS, THE THREAT FOR FLASH FLOODING ACROSS THE REGION HAS DIMINISHED. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this flash flood watch went out at Jan 9, 9:57 AM PST, 4 hours 42 minutes earlier.
Area forecast discussion, Jan 9, 9:57 AM PST, 4 hours 42 minutes before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
957 AM PST Mon Jan 9 2017
.SYNOPSIS...A few showers will persist across the region today.
However, the break will be short as rain returns to the North Bay
this evening and then to our entire region on Tuesday as another
system moves through. Rain will change over to showers on
Wednesday with drier weather likely by the end of the week.
&&
.DISCUSSION...as of 9:25 AM PST Monday...Generally quiet weather
conditions this morning as we remain in between the exiting system
that resulted in widespread, region-wide rainfall this weekend and
an approaching system set to impact the region over the next 48
hours. Lingering showers will be possible through the afternoon
yet most locations will remain dry for a good portion of the day.
Rain will increase late today into tonight across the northern
portion of the region as well as along the coastal ranges further
south. By late tonight into Tuesday morning, rainfall will become
more widespread and increase in intensity at times through the day
Tuesday. Meanwhile, inland valley locations will likely be
shadowed by the heaviest precipitation with the most occuring
along the west/southwest facing slopes. Have made a few
adjustments to the short-range forecast to reflect current timing
and amounts of precipitation through tomorrow. Look for a complete
forecast update by early afternoon.
&&
.PREV DISCUSSION...as of 3:00 AM PST Monday...The storm that
brought widespread rainfall to our region over the weekend plus
strong southerly winds has mostly exited. Right now KMUX radar
shows the remaining showers over the southern half of our CWA and
the trend over the past 90 minutes has been for lowering DBZs.
Models all remain in good agreement that the southerly progression
will continue with this band out of our area by mid-morning.
However, guidance does show some residuals showers popping up
throughout the day. Those amount will be light, but could catch
people off guard.
The break in the action will be very short as a system moves to
the coast by Tuesday evening or night. In advance of the system
precipitation will stream into the North Bay by this afternoon or
early evening and progress to the south tonight. Rainfall amounts
from this initial push will range from up to 1" in the North Bay
down to 1/10" - 1/4" for most urban spots around San Francisco
Bay.
As the system nears the coast later tomorrow rainfall will
increase both in coverage and intensity along with southerly
winds. Compared to the storm that just went through, the one on
Tuesday has lower PW and IVT values which will help to lessen the
potential for excess rainfall. However, models bring moderate to
locally heavy precipitation through Tuesday afternoon through the
evening suggesting the evening commute could be quite
challenging. Rainfall amounts are forecast to range from 2 to 4
inches for the North Bay and coastal ranges, 1 to 2 inches for
most urban locations around San Francisco Bay with lesser amounts
for most other spots. Convective parameters also become more
favorable for Tuesday evening/night so added a slight chance for
thunder to the forecast. Rain will change over to showers going
into Wednesday evening with drier conditions forecast by late
Wednesday night.
At the same time, 925 MB speeds look very impressive with 45 to
55 KTs noted. Therefore, a high wind watch will be issued
centered around the North Bay and San Francisco Bay highlighting
local wind gusts in the 40 to 60 mph range. Due to very wet soils
downed trees and power lines can be expected.
Drier weather will return for our entire CWA Thursday through the
weekend giving our region several heavily needed days to let local
creeks/streams/rivers time to recede.
&&
.AVIATION...As of 9:57 AM PST Monday...For 18z tafs. Some
isolated showers around today with scattered clouds but for the
most part a break in the weather today with generally vfr or mvfr
skies. Next system quickly approaching and warm advection light
showers to gradually increase in coverage late this afternoon and
evening across the north bay then spread southward over bay area
terminals overnight. Southeast winds, low cigs and rain for
Tuesday morning.
Vicinity of KSFO....Light southerly winds today with some isolated
showers around that will become more numerous this evening and
overnight. Winds becoming southeast this evening and overnight.
Expect southeast winds, low cigs and rain for Tue morning.
SFO Bridge Approach...Similar to KSFO.
Monterey Bay Terminals..Isolated showers today but mainly vfr or
mvfr clouds around. Next system approaches this evening with
increasing southeast winds and rain overnight into Tue morning.
&&
.MARINE...as of 09:41 AM PST Monday...Winds will gradually
increase over the coastal waters today and tonight as a storm
system approaches the region. gale force winds will re-develop on
tuesday as a storm system moves through the region. winds will be
strongest north of pigeon point with steep wind waves and
hazardous conditions. a building westerly swell will impact the
coastal waters midweek.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.Tday...SCA...Pt Arena to Pt Reyes 0-10 nm
SCA...Pt Arena to Pigeon Pt 10-60 nm
SCA...SF Bay from 3 PM
&&
PUBLIC FORECAST: RGass
AVIATION: RWW
MARINE: RWW
Visit us at www.weather.gov/sanfrancisco
Follow us on Facebook and twitter at:
www.Facebook.com/nwsbayarea
www.twitter.com/nwsbayareaHazardous weather outlook, Jan 9, 3:36 AM PST, 11 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN FRANCISCO CA 336 AM PST MON JAN 9 2017 CAZ006-505>513-516>518-528>530-101145- SAN FRANCISCO- COASTAL NORTH BAY INCLUDING POINT REYES NATIONAL SEASHORE- NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- SAN FRANCISCO BAY SHORELINE-SAN FRANCISCO PENINSULA COAST- EAST BAY INTERIOR VALLEYS-EAST BAY HILLS AND THE DIABLO RANGE- SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY INCLUDING SAN JOSE- SOUTHERN SALINAS VALLEY/ARROYO SECO AND LAKE SAN ANTONIO- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO COUNTY AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT- NORTHERN SALINAS VALLEY/HOLLISTER VALLEY AND CARMEL VALLEY- NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST- 336 AM PST MON JAN 9 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS WILL REMAIN POSSIBLE TODAY WITH MORE RAIN EXPECTED LATER IN THE DAY IN ADVANCE OF ANOTHER PACIFIC STORM SYSTEM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A STORM WILL MOVE TO THE COAST AND BRING ANOTHER ROUND OF WIDESPREAD RAIN TO OUR REGION ON TUESDAY. RAINFALL COULD BE LOCALLY HEAVY WITH THE POTENTIAL FOR MORE FLOODING. IN ADDITION, GUSTY SOUTHERLY WINDS CAN BE EXPECTED ESPECIALLY TUESDAY LATE IN THE AFTERNOON THROUGH THE EVENING HOURS. COASTAL FLOODING IS ALSO A CONCERN FOR TUESDAY THROUGH THURSDAY DUE TO CALIFORNIA KING TIDES. DRIER WEATHER WILL RETURN BY LATER IN THE WEEK.
In the hours before
Local storm report, Jan 9, 10:18 AM PST, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
1018 AM PST MON JAN 09 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0633 AM DEBRIS FLOW SANTA CRUZ 36.97N 122.04W
01/09/2017 SANTA CRUZ CA LAW ENFORCEMENT
MUD 5 FEET DEEP COVERING HALF ROAD AT BUENA VISTA RD AND
LARKIN VALLEY RD.
0855 AM DEBRIS FLOW SCOTTS VALLEY 37.06N 122.01W
01/09/2017 SANTA CRUZ CA LAW ENFORCEMENT
LARGE SLIDE ONTO HWY 17 NORTH BOUND LANES CLOSED.
&&
STANDERSThe office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 8, 4:34 PM PST | Flash Flood Warning | MTR | Santa Clara | 3 hr |
| Jan 8, 7:54 PM PST | Areal Flood Warning | MTR | Santa Clara | 3 hr |
| Jan 8, 8:21 PM PST | Special Marine Warning | MTR | 24 min | |
| Jan 8, 9:43 PM PST | Small Craft Advisory | MTR | 5 hr | |
| Jan 8, 9:43 PM PST | Small Craft Advisory | MTR | 4 days | |
| Jan 8, 10:45 PM PST | Areal Flood Warning | MTR | Santa Clara | 6 hr |
| Jan 8, 11:09 PM PST | Flash Flood Warning | MTR | Monterey | 3 hr |
| Jan 9, 2:44 AM PST | Gale Warning | MTR | 42 hr | |
| Jan 9, 2:55 AM PST | Coastal Flood Advisory | MTR | Alameda, Contra Costa, Marin, Monterey, Napa, City and County of San Francisco and 4 more | 3 days |
| Jan 9, 3:02 AM PST | High Wind Watch | MTR | Marin, City and County of San Francisco, San Mateo, Santa Clara, Santa Cruz, Sonoma | 11 hr |
| Jan 9, 2:17 PM PST | High Wind Warning | MTR | Monterey, San Mateo, Santa Clara, Santa Cruz | 34 hr |
| Jan 9, 2:17 PM PST | Wind Advisory | MTR | Alameda, Contra Costa, Marin, Monterey, Napa, City and County of San Francisco and 4 more | 34 hr |
Nearby
Flash Flood Watches in California, 2017Every flash flood watch in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.